Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

December 2004, Volume 34 Number 12 , p 12 - 12

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

Graphics

  • Figure. No caption a...

    When more than one practitioner administers drugs to a patient during a shift, the risk of double dosing increases. For example, one nurse might hang an ordered insulin drip for a patient being switched from subcutaneous insulin therapy and another nurse, unaware of the change, might administer a previously ordered subcutaneous dose. Follow these tips to promote safety:

    * Designate responsibility . If more than one person will administer a patient's medications, clearly designate each person's scope of responsibility at the start of each shift and make sure all practitioners involved with the patient understand the plan.

    * Give and get report . Any time you transfer a patient's care to someone else—even briefly—give or get an oral report that includes recent drug administrations.

    * Check prior doses . When retrieving a medication from an automated dispensing cabinet, note when the ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: